Antibiotics have stained my 2 year old’s teeth, is there anything I can do?

Q.
I just noticed that my two year old daughter’s once beautifully white teeth are developing yellowish, mottled ‘stains’ on them. She was recently treated with antibiotics to treat a bacterial lung infection. Could the anibiotocs have caused this, or could something else be going on? Is there anything I can to to correct this or prevent it worsening?
My son also experienced this when he was about the same age and now, at the age of 5, he is quite self-consious of it. Fortunately, his baby teeth are starting to fall out now, but I want to ensure that my children’s permanent teeth are not afflicted with the same condition.

Thanks in advance for your help.

A.
Antibiotics can cause Tetracycline staining and unfortunately if you have these stains there is very little we can do to remove them when you are a child or young. When someone has this staining as a young adult there are cosmetic options such as cosmetic bonding or veneers to cover the teeth however, there is no way to remove the staining from natural tooth structure. hope this helps
dr mark hughes

Dr Mark Hughes

Harley Street Dental Studio
52 Harley Street, London W1G 9PY
Web: www.harleystreetdentalstudio.com Tel: 020 7636 5981

View My Profile Dr Hughes

Leave a Reply